Jump to content
Software Update Finished, feedback welcome Read more... ×
CrazyBoards.org

Sign in to follow this  
farshad040

Is valproate a good drug for social anxiety?

Recommended Posts

Has anyone taken Valproate for social anxiety? I'm starting it soon at 500mg a day.

I'm worried about the side effects,mostly the liver issues it can cause. I'm in a bad health as it is, should I not be taking this drug?

Also I heard there is a extended-release version of it, I guess becuase the Half-Life is only 9-16 hours and it stops working for some people. But doesen't Valproate build up in your blood so it doesen't really matter if you take the time release of it or not? Anyway, I'm curious how good this drug can be in terms of making me more calm in social situations around other people, I have read some reviews of people saying it made them unusually calm in situations that otherwise provoked an anxious feeling.

Share this post


Link to post
Share on other sites
7 minutes ago, farshad040 said:

Has anyone taken Valproate for social anxiety? I'm starting it soon at 500mg a day.

I'm worried about the side effects,mostly the liver issues it can cause. I'm in a bad health as it is, should I not be taking this drug?

Also I heard there is a extended-release version of it, I guess becuase the Half-Life is only 9-16 hours and it stops working for some people. But doesen't Valproate build up in your blood so it doesen't really matter if you take the time release of it or not? Anyway, I'm curious how good this drug can be in terms of making me more calm in social situations around other people, I have read some reviews of people saying it made them unusually calm in situations that otherwise provoked an anxious feeling.

The Extended release is pretty common now... Had two psychs who said its all they use. Also it can be easier on your stomach. 

As far as social anxiety...what else have u tried? If heard of it but my understanding is it's pretty far down the line 

the liver thing can be monitored...do you have current liver issues? Valproate is a pretty common drug so your pdoc is probably well informed about risks and how to manage them 

Yes it can cause calm but you have to be careful about overshooting calm and going to zombie. 500 is a low dose so you should be able to get a good gauge on any issues while there not major 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×